Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2018, 3:55 PM CDT for George County, Mississippi; Mobile County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 21, 2018, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WUUS54 KMOB 212055
SVRMOB
ALC097-MSC039-212145-
/O.NEW.KMOB.SV.W.0050.180621T2055Z-180621T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
355 PM CDT THU JUN 21 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Mobile County in southwestern Alabama...
Southern George County in southeastern Mississippi...
* Until 445 PM CDT.
* At 355 PM CDT, a severe thunderstorm was located 10 miles southwest
of Lucedale, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3066 8841 3074 8841 3074 8884 3089 8882
3092 8825 3064 8828
TIME...MOT...LOC 2055Z 270DEG 24KT 3079 8867
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
207
WWUS54 KMOB 212125
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
425 PM CDT THU JUN 21 2018
ALC097-MSC039-212145-
/O.CON.KMOB.SV.W.0050.000000T0000Z-180621T2145Z/
Mobile AL-George MS-
425 PM CDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WEST CENTRAL MOBILE AND SOUTHEASTERN GEORGE COUNTIES...
At 425 PM CDT, a severe thunderstorm was located 4 miles southwest of
Wilmer, or 13 miles southeast of Lucedale, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3066 8841 3074 8841 3074 8858 3091 8853
3092 8825 3064 8828
TIME...MOT...LOC 2125Z 270DEG 24KT 3079 8843
HAIL...<.75IN
WIND...60MPH
$$789
WWUS54 KMOB 212136
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
436 PM CDT THU JUN 21 2018
ALC097-MSC039-212146-
/O.EXP.KMOB.SV.W.0050.000000T0000Z-180621T2145Z/
Mobile AL-George MS-
436 PM CDT THU JUN 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3066 8841 3074 8841 3074 8858 3091 8853
3092 8825 3064 8828
TIME...MOT...LOC 2136Z 270DEG 24KT 3079 8836
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:29 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 21, 12:29 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1229 PM CDT Thu Jun 21 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...With most convective activity expected to be well north of the I10 corridor today into tonight. A few may form south along the I10 corridor this afternoon and bring temporary MVFR level CIGs. Otherwise, generally VFR CIGs/VISBYS are expected through the forecast. /16 && .PREV DISCUSSION... /issued 1152 AM CDT Thu Jun 21 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Current package on track, so no updates planned attm. Relatively drier airmass (~1.7"-1.8" as apposed to 2"+) has been moving inland this morning quicker than expected. Morning soundings from neighboring offices show the drier air have moved inland (to the I20 corridor), and with a weakening, but still present upper level high centered over the northern Gulf being counterbalanced by a shortwave trough approaching the area, best rain chances remain over northern parts of the forecast area today. /16 PREV DISCUSSION... /issued 649 AM CDT Thu Jun 21 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions prevail across the region early this morning with few to scattered stratocumulus decks and broken high level cloud cover. An approaching system will bring another chance of SHRA/TSRA to the region today. The best coverage should be across southeast MS and interior southwest AL, with other isolated to scattered convection across the remainder of the region. Current indications are that scattered TSRA could impact the vicinity of the KMOB/KBFM and possibly KPNS terminals mainly between 21Z and 01Z this afternoon and early this evening. Expect localized MVFR cigs and reduced visibility in and near this activity. /21 PREV DISCUSSION... /issued 442 AM CDT Thu Jun 21 2018/ NEAR TERM /Now Through Thursday night/...An upper level low is spinning near the vicinity of the NE/IA/MO border early this morning, and an associated shortwave trough is pushing across the Mississippi River Valley in advance of this feature. An upper level ridge of high pressure meanwhile continues to extend across much of the Gulf of Mexico. Quiet weather conditions prevail over our forecast area early this morning on the northern fringe of the upper level ridge and well advance of the approaching shortwave trough. GOES-16 imagery shows increasing mid and high level cloud cover spilling eastward into our area ahead of the trough. The upper level ridge over the northern Gulf will flatten today as the upper level trough progresses eastward across the Tennessee Valley and into MS/AL. An elongated axis of deep layer moisture will advance across interior portions of southeast MS and southwest AL today ahead of the approaching trough, and this portion of our area will be most favored for higher convective coverage. We will have POPs increasing to 50-60% generally northwest of a Beaumont, MS to Camden, AL line. Enough moisture and instability will also support the development of isolated to scattered showers and storms farther east and south across the remainder of the CWA, where lower chance POPs will also continue today. The little better coverage of convection and daytime cloud cover will support slightly cooler temperatures today, though readings still range from around 90 to the lower 90s over much of the region. Maximum heat index values still look to range from the upper 90s to around 103. The weak trough axis will continue to trail across our forecast area tonight, with associated enhanced deep layer moisture remaining in place over our region. NAM and ECMWF guidance show little in the way of precipitation tonight, while the GFS and WRF-ARW are trending with increasing convective coverage near the coast after midnight. Considering the presence of the trough axis and moisture over the region, will keep at least a slight chance of rain in the forecast across the area tonight, with a little better chance (~30%) indicated near the coast after midnight. /21 SHORT TERM /Friday Through Saturday night/...An upper trough will glance the area on Friday bringing increased chances for showers and thunderstorms. The highest rain chances will be across northern areas closer to the upper trough. Increased mid-level flow associated with the upper trough, combined with a very moist and unstable atmosphere will create the possibility of an isolated strong or potentially severe storm on Friday afternoon. The greatest threat will be across far northern zones closer to the stronger deep layer shear. Damaging winds will be the primary threat in any strong to severe storm that develops. Upper ridging builds back into the area from the west on Saturday leading to a lower coverage of showers and thunderstorms. Hot daytime temperatures primarily in the lower 90s through the period, with a few upper 80s along the immediate coast. Heat index values will continue to top out in the 100-104 range in many areas each afternoon. Nighttime lows in the low to mid 70s. /13 LONG TERM /Sunday Through Wednesday/...Upper ridging will continue to build over the area through early next week. This will return the area to a more isolated to low-end scattered diurnal pop pattern. Highs will remain in the low 90s with heat index values in the 100-105 range each day. /13 MARINE...A surface ridge of high pressure will continue to extend westward across the Gulf of Mexico through early next week. A light to moderate west to southwest flow will prevail over the marine area through Tuesday. A period of elevated southwesterly winds are still anticipated over the coastal waters tonight through Saturday courtesy of a better gradient between the ridge over the Gulf and low pressure slowly moving from the Upper Midwest to the Ohio Valley region. Wind speeds may range within cautionary levels at times during this period, with seas also building slightly. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 21, 5:57 AM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 557 AM CDT Thu Jun 21 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 557 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents along the Alabama and northwest Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to marginally severe thunderstorms will be possible across locations generally north of the Highway 84 corridor in interior southeast Mississippi and southwest Alabama Friday afternoon and evening. Strong to locally damaging wind gusts, frequent lightning and locally heavy rainfall will be possible with the strongest storms that develop. A moderate risk of rip currents will continue along the Alabama and northwest Florida panhandle beaches through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-221100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 557 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft operators should exercise caution tonight as moderate southwesterly winds develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small craft operators will need to exercise caution at times Friday through Saturday as moderate southwesterly winds persist.
In the hours before
Special weather statement, Jun 21, 3:25 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
325 PM CDT THU JUN 21 2018
ALZ057-058-060-212115-
Butler AL-Covington AL-Crenshaw AL-
325 PM CDT THU JUN 21 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...SOUTHWESTERN CRENSHAW AND NORTHERN COVINGTON
COUNTIES UNTIL 415 PM CDT...
At 324 PM CDT, the strong thunderstorm was located 6 miles north of
Red Level, or 14 miles northwest of Andalusia, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
McKenzie, Red Level, Dozier and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3145 8621 3138 8664 3151 8670 3152 8670
3152 8671 3156 8673 3173 8632
TIME...MOT...LOC 2024Z 253DEG 16KT 3150 8659The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 31 min |
| Jun 21, 3:25 PM CDT | Special Weather Statement | MOB | Crenshaw | 50 min |
| Jun 21, 4:41 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.